Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 253, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 24, 2001, 7:45 AM CST for Tippah County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 24, 2001, 7:45 AM CST (13:45 UTC)
- Expired
- Nov 24, 2001, 8:15 AM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tippah County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 7:50 AM CST | Thunderstorm Wind | Blue Mtn, MS | Some power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 5:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 241345
SVRMEM
MSC139-241415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
745 AM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 815 AM CST.
* AT 741 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
BLUE MOUNTAIN...MOVING NORTHEAST AT 40 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 815 AM CST INCLUDE...
FALKNER...
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3467 8910 3461 8895 3461 8872 3486 8874
3488 8899What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:30 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 24, 2:30 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 AM CST SAT NOV 24 2001
SEVERE WEATHER EXPECTED IN MIDSOUTH REST OF TONIGHT AND THROUGH MUCH
OF SATURDAY. STORMS NOW IN AR AND WESTERN PART OF N MS AROUND
CLARKSDALE...MOVING EAST/NORTHEAST. ALL OF CWA UNDER TOR WATCH
EXCEPT DECATUR AND HARDIN CO IN W TN AND THE TUP AREA.
.MEG...TORNADO WATCH 813 UNTIL 300 AM CST
TORNADO WATCH 814 AND 815 UNTIL 700 CST...In the hours before
Special weather statement, Nov 24, 5:43 AM CST, 2 hours 2 minutes before
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-019-048-049-088-241145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE AT MEMPHIS TENNESSEE HAS CANCELLED THE TORNADO WATCH FOR SOME COUNTIES IN NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WESTERNMOST COUNTIES IN NORTHWEST MISSISSIPPI AND COUNTIES JUST EAST OF THE MISSISSIPPI RIVER IN WEST TENNESSEE. THE COUNTIES IN ARKANSAS ARE CLAY...GREENE...CRAIGHEAD...POINSETT... CROSS...MISSISSIPPI...ST. FRANCIS...CRITTENDEN...LEE...AND PHILLIPS. COUNTIES IN THE MISSOURI BOOTHEEL ARE DUNKLIN AND PEMISCOT. WEST TENNESSEE COUNTIES ARE SHELBY...TIPTON...LAUDERDALE...DYER... AND LAKE. MISSISSIPPI COUNTIES INCLUDE DESOTO...TUNICA...AND COAHOMA. STORMS HAVE MOVED EAST OUT THE MENTIONED COUNTIES AND THE THREAT OF SEVERE WEATHER IS OVER. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/SRH/MEG STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Nov 24, 7:07 AM CST, 38 minutes before
MSZ008-011-012-020-TNZ002-050-051-089-241300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 707 AM CST SAT NOV 24 2001 THE TORNADO WATCH FOR THE FOLLOWING COUNTIES HAS BEEN CANCELED... IN WEST TENNESSEE...OBION...CROCKETT...HAYWOOD...AND FAYETTE. IN NORTH MISSISSIPPI...TATE...PANOLA...QUITMANT...AND TALLAHATCHIE. ALL SEVERE WEATHER HAS MOVED EAST OUT OF THE MENTIONED COUNTIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/SRH/MEG STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Nov 24, 7:16 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM SLEDGE MS TORNADO
11/24/01 QUITMAN MANNY HOMES WIPED OUT.
REPORTED BY QUITMAN
COUNTY SHERIFFS OFFICE.
0342 AM STRAYHORN MS 0.75 INCH HAIL
11/24/01 TATE REPORTED BY TATE COUNTY
SHERIFFS OFFICE AT HWY 4
AND BLUE GOOSE ROAD.
0400 AM STRAYHORN MS TORNADO
11/24/01 TATE REPORTED BY TATE COUNTY
SHERIFFS OFFICE. INJURIES
REPORTED.
0408 AM 3NE HERNANDO MS 1.00 INCH HAIL
11/24/01 DESOTO REPORTED BY SPOTTER AT
BYHALIA AND GETWELL
ROADS.
0410 AM 2E STONEWALL MS WIND DAMAGE
11/24/01 DESOTO NUMEROUS LARGE TREES
DOWN. REPORTED BY
SPOTTER.
0410 AM 2S MILLER MS WIND DAMAGE
11/24/01 DESOTO LARGE TREES DOWN.
REPORTED BY SPOTTER.
0415 AM 2NW LEWISBURG MS WIND DAMAGE
11/24/01 DESOTO HOMES DAMAGED. REPORTED
BY SPOTTER.
0418 AM PLEASANT HILL MS 0.88 INCH HAIL
11/24/01 DESOTO REPORTED BY DESOTO COUNTY
EMA AT COLLEGE AND
PLEASANT HILL ROADS.
0420 AM 2S OLIVE BRANCH MS WIND DAMAGE
11/24/01 DESOTO MOBILE HOME OVERTURNED.
REPORTED BY DESOTO COUNTY
EMA.
0425 AM 6N COLLIERVILLE TN WIND DAMAGE
11/24/01 SHELBY A HALF MILE WIDE SWATH OF
LARGE TREE LIMBS AND
DEBRIS ON
RALEIGH-LAGRANGE ROAD
WEST OF KIRK ROAD.
REPORTED BY SPOTTER.
0430 AM 2NE COLLIERVILLE TN WIND DAMAGE
11/24/01 SHELBY LARGE TREES DOWN ACROSS
COLLIERVILLE-ARLINGTON
ROAD 1/2 MILE SOUTH OF
THE WOLF RIVER BRIDGE.
REPORTED BY SPOTTER.
0510 AM OAKLAND TN WIND DAMAGE
11/24/01 FAYETTE NUMEROUS POWER LINES
DOWN. REPORTED BY FAYETTE
COUNTY SHERIFFS OFFICE.
0605 AM WINDY CITY TN 1.00 INCH HAIL
11/24/01 MADISON REPORTED BY MADISON
COUNTY EMA.
0610 AM 3N JACKSON TN 0.75 INCH HAIL
11/24/01 MADISON REPORTED AT ASHPORT ROAD
NEAR THE HWY 45 BYPASS BY
MADISON COUNTY EMA.
0612 AM HUMBOLDT TN WIND DAMAGE
11/24/01 GIBSON TREES DOWN. REPORTED BY
GIBSON COUNTY SHERIFFS
OFFICE.
0618 AM 2S MILAN TN WIND DAMAGE
11/24/01 GIBSON TREES DOWN. REPORTED BY
GIBSON COUNTY SHERIFFS
OFFICE.
0635 AM MCLEMORESVILLE TN WIND DAMAGE
11/24/01 CARROLL TREES AND POWERLINES
DOWN. REPORTED BY CARROLL
COUNTY SHERIFFS OFFICE.
0635 AM TREZEVANT TN WIND DAMAGE
11/24/01 CARROLL TREES AND POWERLINES
DOWN. ONE HOME DAMAGED.
REPORTED BY CARROLL
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:43 AM CST | Tornado Warning | MEG | Coahoma, Quitman | 47 min |
| Nov 24, 3:26 AM CST | Tornado Warning | MEG | Panola, Quitman, Tate | 49 min |
| Nov 24, 3:49 AM CST | Tornado Warning | MEG | DeSoto | 41 min |
| Nov 24, 4:52 AM CST | Flash Flood Warning | MEG | DeSoto | 2 hr |
| Nov 24, 7:08 AM CST | Severe Thunderstorm Warning | MEG | Tippah | 37 min |
| Nov 24, 7:23 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 37 min |
| Nov 24, 8:09 AM CST | Severe Thunderstorm Warning | MEG | Prentiss, Union | 36 min |
| Nov 24, 8:19 AM CST | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 26 min |
| Nov 24, 8:43 AM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 32 min |
| Nov 24, 8:53 AM CST | Severe Thunderstorm Warning | MEG | Prentiss | 37 min |
| Nov 24, 9:30 AM CST | Severe Thunderstorm Warning | MEG | Monroe | 45 min |
| Nov 24, 9:46 AM CST | Tornado Warning | MEG | Itawamba | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.